Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 2, 2004, 7:16 PM EDT for Camden County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 7:16 PM EDT (23:16 UTC)
- Expired
- Jul 2, 2004, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:50 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 2, 2:50 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUL 2 2004 .SHORT TERM...LATEST DATA FROM GOES SOUNDING AND VIS IMAGERY SHOWS PLENTY OF INSTABILITY BUT NOT MUCH DEEP CONVECTION AS OF YET. SOME NVA EARLY ON AND SLIGHTLY DRIER AIR AT SFC THAN YESTERDAY MAY BE RESPONSIBLE FOR THE LATE CONVECTIVE DEVELOPMENT TODAY. HOWEVER...WILL SEE MORE CONVECTION DEVELOP NEXT COUPLE OF HOURS ALONG THE E COAST SEA BREEZE WHICH IS MOVING CLOSER TO INTERSTATE 95. LAPS CAPE ON THE ORDER OF 2500-3000 J/KG. PREVAILING FLOW IN MID LEVELS FROM THE W AT ABOUT 10 KT WILL PUSH MOST OF THE CONVECTION TOWARD THE COAST THIS AFTN AND EVENING. AGAIN FOR SAT...SOME WEAK FORCING ALOFT TO GENERATE EARLY AFTN CONVECTION ALONG WITH DAYTIME HEATING TO RESULT IN HIGH CHANCE POPS...BEST SHOT CENTRAL AND SRN ZONES. PWATS MAY DROP ABOUT A TENTH AS DEEP LAYER MOISTURE SHIFTS A LITTLE FURTHER NEWD THUS POPS LOWERING TO NEAR 50%. ON SUN...PWATS MAY DROP A LITTLE FURTHER TO AROUND 1.7 INCHES BUT TAIL END OF SHORTWAVE SHOWN BY ETA AND GFS MAY BE ABLE TO KICK START CONVECTION AND SO CONTINUING 40-50% CHANCE POPS LOOKS GOOD. HIGHER POPS LOOK MORE REASONABLE FOR FL PORTION OF CWA. ALSO...TEMPS WARMING SLIGHTLY TO AROUND -6 C AT 500 MB WILL COUNTERACT HIGHER CONVECTIVE COVERAGE THAN PREVIOUS DAYS. FOR MON... WEAKER DYNAMICS ALOFT AND LOWER MEAN RH LEVELS ARGUE FOR SHAVING OFF POPS ANOTHER 10%. AVERAGE MAX TEMPS EACH DAY SHOULD BE ON A GRADUAL RISE DUE TO LESS CLOUDINESS/CONVECTION BUT COULD PROMOTE PATCHY RADITIAIONAL FOG IN THE EARLY MORNING. SEVERE POTENTIAL FOR STORMS REMAINS LOW DUE TO LACK OF STRONG FORCING ALOFT AND RELATIVELY HIGH WET BULB HEIGHTS. .LONG TERM (TUE-FRI)...RIDGE FROM SFC TO MID LEVELS REMAINS OVER THE REGION TUE AND WED WITH LIGHT STEERING FLOW AND SUBSIDENCE. THIS ARGUES FOR ONLY 30-40% POPS WITH STILL ADEQUATE MOISTURE TO WORK WITH. MEAN LAYER RIDGE BEGINS TO WORK GRADUALLY NWD THU AND FRI AS MID-LEVEL TROUGHING OVER THE NRN CONUS MOVES FROM THE GREAT LAKES REGION TO THE NEW ENGLAND AREA. GUIDANCE POPS AND ENSEMBLES SUGGEST 30-40% POPS AGAIN. BEST CHANCES FOR AFTN CONVECTION MAY SHIFT TOWARD INLAND AREAS BY FRI AS LOW LEVEL FLOW BECOMES SE AND E. TEMPS MAY BE TOPPING OUT IN THE MID 90S SOME AREAS DURING THE WEEK THANKS TO HIGH PRES RIDGE ALOFT. && .MARINE...SW WINDS WITH RIDGE S OF THE AREA DURING THE PERIOD. SEAS REMAINING AROUND 2 FT. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 92 / 20 50 20 40 SSI 75 88 75 89 / 30 40 20 40 JAX 72 91 72 91 / 30 50 20 50 SGJ 75 89 74 88 / 30 50 20 40 GNV 71 91 71 90 / 20 50 20 50 OCF 72 91 72 91 / 20 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ARS/MZ/MH
Hazardous weather outlook, Jul 2, 11:45 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT FRI JUL 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1145 AM EDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND SEABREEZES WHICH WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL BE MOVING TO THE EAST AROUND 10 MPH WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. SEVERAL OF THESE STORMS WILL BE MOVING TOWARD THE EAST COAST AND INTO THE NEARSHORE ATLANTIC WATERS AS WELL. STORMS SHOULD BE FORMING SHORTLY AFTER THE NOON HOUR AND CONTINUE UNTIL AT LEAST 10 PM TONIGHT. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...AS WELL AS FREQUENT LIGHTNING AND UP TO 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
In the hours before
Special weather statement, Jul 2, 6:09 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 609 PM EDT FRI JUL 2 2004 GAZ153-154-022300- COASTAL GLYNN GA-INLAND GLYNN GA- 609 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF EVERETT...OR ABOUT 9 MILES WEST OF DARIEN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND EVERETT AND BOYS ESTATE THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jul 2, 6:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT FRI JUL 2 2004 GAZ136-022300- WAYNE GA- 632 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTH OF GARDI...MOVING EAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jul 2, 6:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT FRI JUL 2 2004 GAZ162-163-022315- CLINCH GA-ECHOLS GA- 634 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR ABOUT 14 MILES NORTHEAST OF STATENVILLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 2, 6:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT FRI JUL 2 2004 FLZ032-033-037-022330- CLAY FL-PUTNAM FL-ST. JOHNS FL- 649 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF PICOLATA...OR ABOUT 12 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GREEN COVE SPRINGS...PICOLATA...BAKERSVILLE...GUANA RIVER STATE PARK AND DURBIN THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 2, 6:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT FRI JUL 2 2004 GAZ153-154-022330- COASTAL GLYNN GA-INLAND GLYNN GA- 658 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EVERETT TO 4 MILES EAST OF THALMANN TO 12 MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND THALMANN...EVERETT... DOCK JUNCTION...BOYS ESTATE...COUNTRY CLUB ESTATES...BRUNSWICK... ST. SIMONS AND LITTLE ST. SIMONS ISLAND THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jul 2, 7:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 712 PM EDT FRI JUL 2 2004 GAZ165-166-030000- COASTAL CAMDEN GA-INLAND CAMDEN GA- 712 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DOVER BLUFF TO 4 MILES SOUTHWEST OF COLESBURG TO 4 MILES NORTHWEST OF KINGS FERRY...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...WAVERLY...COLESBURG...KINGS FERRY...DOVER BLUFF... KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 40 min |
| Jul 2, 7:02 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jul 2, 7:18 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.